Question about SSRI for OCD?

D

dug89

Member
Joined
Mar 21, 2015
Messages
11
#1
I'm on citalopram for more than 2 weeks now and the only side effects I have is sexual disfunction and sleepiness. I'm currently on 40mg. But I was wondering if I swap to a different SSRI, do I have to start on a low dosage and increase it after sveral weeks? Or will I be able to use the new SSRI with higher dosage?
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,532
Location
The West Country
#2
If you were to change your SSRI, you would need to first taper off of the one you are currently taking and then go through the process of starting low and gradually increasing the new one.
Bit frustrating when you're desperate to feel better, but that's how it needs to be done. Not only due to risks of side-effects, but because if you don't allow time between meds it'll be hard to know what drug is responsible for any reaction you might have.
 

Similar threads